Table of Contents Author Guidelines Submit a Manuscript
Abstract and Applied Analysis
Volume 2011, Article ID 647368, 15 pages
http://dx.doi.org/10.1155/2011/647368
Research Article

Wave Breaking and Propagation Speed for a Class of One-Dimensional Shallow Water Equations

1Department of Mathematics, Zhejiang Normal University, Jinhua 321004, China
2Faculty of Mathematics and Informatics, Shumen University, 9712 Shumen, Bulgaria

Received 24 June 2011; Revised 1 September 2011; Accepted 13 September 2011

Academic Editor: P. J. Y. Wong

Copyright © 2011 Zaihong Jiang and Sevdzhan Hakkaev. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. Camassa and D. D. Holm, “An integrable shallow water equation with peaked solitons,” Physical Review Letters, vol. 71, no. 11, pp. 1661–1664, 1993. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. A. Degasperis and M. Procesi, “Asymptotic integrability,” in Proceedings of the International Workship on Symmetry and Perturbation Theory, pp. 23–37, World Scientific Publishing, Rome, Italy, December 1998.
  3. D. D. Holm and M. F. Staley, “Nonlinear balance and exchange of stability of dynamics of solitons, peakons, ramps/cliffs and leftons in a 1+1 nonlinear evolutionary PDE,” Physics Letters A, vol. 308, no. 5-6, pp. 437–444, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. A. Constantin and D. Lannes, “The hydrodynamical relevance of the Camassa-Holm and Degasperis-Procesi equations,” Archive for Rational Mechanics and Analysis, vol. 192, no. 1, pp. 165–186, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. R. S. Johnson, “Camassa-Holm, Korteweg-de Vries and related models for water waves,” Journal of Fluid Mechanics, vol. 455, pp. 63–82, 2002. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. A. Constantin, “Finite propagation speed for the Camassa-Holm equation,” Journal of Mathematical Physics, vol. 46, no. 2, Article ID 023506, 4 pages, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  7. A. Constantin and J. Escher, “Well-posedness, global existence, and blowup phenomena for a periodic quasi-linear hyperbolic equation,” Communications on Pure and Applied Mathematics, vol. 51, no. 5, pp. 475–504, 1998. View at Google Scholar · View at Zentralblatt MATH
  8. A. A. Himonas, G. Misiołek, G. Ponce, and Y. Zhou, “Persistence properties and unique continuation of solutions of the Camassa-Holm equation,” Communications in Mathematical Physics, vol. 271, no. 2, pp. 511–522, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  9. H. P. McKean, “Breakdown of a shallow water equation,” The Asian Journal of Mathematics, vol. 2, no. 4, pp. 767–774, 1998. View at Google Scholar · View at Zentralblatt MATH
  10. Y. Zhou, “Wave breaking for a shallow water equation,” Nonlinear Analysis, vol. 57, no. 1, pp. 137–152, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. Y. Zhou, “Wave breaking for a periodic shallow water equation,” Journal of Mathematical Analysis and Applications, vol. 290, no. 2, pp. 591–604, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. Z. Jiang, L. Ni, and Y. Zhou, “Wave breaking of the Camassa-Holm equation,” In press.
  13. Z. Guo, “Blow up, global existence, and infinite propagation speed for the weakly dissipative Camassa-Holm equation,” Journal of Mathematical Physics, vol. 49, no. 3, Article ID 033516, 9 pages, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  14. Z. Xin and P. Zhang, “On the weak solutions to a shallow water equation,” Communications on Pure and Applied Mathematics, vol. 53, no. 11, pp. 1411–1433, 2000. View at Google Scholar · View at Zentralblatt MATH
  15. A. Bressan and A. Constantin, “Global conservative solutions of the Camassa-Holm equation,” Archive for Rational Mechanics and Analysis, vol. 183, no. 2, pp. 215–239, 2007. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  16. A. Constantin and W. A. Strauss, “Stability of peakons,” Communications on Pure and Applied Mathematics, vol. 53, no. 5, pp. 603–610, 2000. View at Google Scholar · View at Zentralblatt MATH
  17. Z. Guo and Y. Zhou, “Wave breaking and persistence properties for the dispersive rod equation,” SIAM Journal on Mathematical Analysis, vol. 40, no. 6, pp. 2567–2580, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  18. Y. Zhou, “Stability of solitary waves for a rod equation,” Chaos, Solitons and Fractals, vol. 21, no. 4, pp. 977–981, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. A. Constantin, “The trajectories of particles in Stokes waves,” Inventiones Mathematicae, vol. 166, no. 3, pp. 523–535, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  20. A. Constantin and J. Escher, “Analyticity of periodic traveling free surface water waves with vorticity,” Annals of Mathematics, vol. 173, no. 1, pp. 559–568, 2011. View at Publisher · View at Google Scholar
  21. J. F. Toland, “Stokes waves,” Topological Methods in Nonlinear Analysis, vol. 7, no. 1, pp. 1–48, 1996. View at Google Scholar · View at Zentralblatt MATH
  22. Y. Zhou, “Blow-up phenomenon for the integrable Degasperis-Procesi equation,” Physics Letters A, vol. 328, no. 2-3, pp. 157–162, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. Z. Guo, “Some properties of solutions to the weakly dissipative Degasperis-Procesi equation,” Journal of Differential Equations, vol. 246, no. 11, pp. 4332–4344, 2009. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  24. Y. Zhou, “Local well-posedness and blow-up criteria of solutions for a rod equation,” Mathematische Nachrichten, vol. 278, no. 14, pp. 1726–1739, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  25. S. Lai and Y. Wu, “Global solutions and blow-up phenomena to a shallow water equation,” Journal of Differential Equations, vol. 249, no. 3, pp. 693–706, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  26. Y. Zhou, “On solutions to the Holm-Staley b-family of equations,” Nonlinearity, vol. 23, no. 2, pp. 369–381, 2010. View at Publisher · View at Google Scholar
  27. A. Constantin, “Existence of permanent and breaking waves for a shallow water equation: a geometric approach,” Annales de l'Institut Fourier, vol. 50, no. 2, pp. 321–362, 2000. View at Google Scholar · View at Zentralblatt MATH
  28. D. Henry, “Infinite propagation speed for the Degasperis-Procesi equation,” Journal of Mathematical Analysis and Applications, vol. 311, no. 2, pp. 755–759, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  29. O. G. Mustafa, “A note on the Degasperis-Procesi equation,” Journal of Nonlinear Mathematical Physics, vol. 12, no. 1, pp. 10–14, 2005. View at Publisher · View at Google Scholar · View at Zentralblatt MATH